I'm getting Accutane,
MakeupTalk.com Top Picks
Re: I'm getting Accutane,Hi
There have been a lot of posts on accutane but I am not sure if you can view them anymore, Anyways, I have been on 2 rounds of accutane both were for 8 months which is literally crazy. There are so many side effects to name but some of them are dry skin, liver brain and kidney damage, muscular skeletal damage, dry eyes, nightblindness, suicidal thoughts and tendencies and a lot of other things as well. If your acne severe you should try it, but you should really try some other things first. Unfortunately for me, it was the last step to take after trying dozens of different things before accutane. The only side effect that I have is nightblindness and I can't drive at night. I know two people who have also taken it, and one of them has a really bad immune system disease and also loss of her kidney functions and one has really bad fungus in her toes and also some back problems with her muscles. I am not trying to scare you but accutane is the last step to take and it is a big risk. I can tell you though, that all my acne is back now including my face and my back and it has been only 6 months since I have stopped. Everyone is different but you should try other things before accutane. Oh and it also has really really bad birth defects so you cannot get pregnant and often your derm has to make sure that you are taking birth control too.
Re: I'm getting Accutane,My sister is using it after her second time. She says there is a difference between the brand name and the generic so hopefully you are getting the brand name b/c she says it works better. I think her acne came back due to stress. It is a very potent medication and has a lot of severe side effects so definitely should not be taken lightly. Use with much care and precaution. If you have tried everything else then this should help. My sister had broken out over her entire face including dark spots and now they are almost completely gone. She has extremely dry cracked lips all the time though. I hope it works well for you!!
Re: I'm getting Accutane,Definitely get the brand name... I was on it for 9 mos for a treatment of my skin and honestly the only side effect I had was a slight bit of night blindness and very dry skin...
i went off of it in Jan. and haven't really had a breakout since... I do use Differin gel every other night though...
Although I didn't have a huge reaction to it, Accutane is a very serious drug and should be treated as such. ALWAYS take it as directed and with food, and pay very close attention to yourself and any problems you might have during the treatment.
Re: I'm getting Accutane,Thank you all for the reply's! My doctor never said anything about suicidal thoughts! Well I guess it good that I am not depressed to begin with. I've never been on prescription drug for my acne before so that makes me a little nervous.
He kept saying I should go on birth control because if i were to get pregnant the baby could be disfigured. And I was like... Hold it! I am only 15 years old!
Re: I'm getting Accutane,I took it in high school, the only side effect I had was dry skin and I had to use eye drops b/c my eyes got dry. This was 10 years ago, and nothing happened, so I guess it depends on the person. I have had maybe one zit since I got off of it and my skin is no longer oily or dry either. The only thing I knew was it caused birth defects, but I was not active in high school. I am skeptical of the suicidal tendencies, like they blamed accutane for a kid flying a plane into a building, and they blame anti-depressants for the same thing (there was a lot of publicity with the kids in the Columbine murders saying that anti-depressants caused it). That is just too far-fetched. Maybe the kids on any drug were already depressed.
Re: I'm getting Accutane,I never use Accutane before but I do read a lot about it
It has may side effects, I think you should think twice before you take it.
How long you've been battling with acne, by the way?
If it's not that long, give it more time and be patient. Be really careful with your diet, your sleep pattern and your life style including MU life. Read many books about acne and do alot research to control acne.
Re: I'm getting Accutane,Because people have killed themselves while on Accutane, they are required to list suicidal tendencies for a side effect... However I know some background on this side effect...
When this side effect was researched, it turned out that the incidence of suicide among people on Accutane was THE SAME as people NOT on Accutane... Which suggests that Accutane has nothing to do with the suicides... They are the same percentage as are in the general population, so it is highly unlikely that Accutane is causing it. That being said, make sure to tell people if you DO feel oddly and overly depressed...
However, the birth defect side effect is VERY VERY serious... There has never been an infant that was exposed to Accutane while his mother was pregnant that has survived. It is a very serious deal... That is why when you go on Accutane and you are intimate with the opposite sex, you are required to use TWO forms of birth control...
Re: I'm getting Accutane,I only know one person who took Accutane (for cystic acne) and he said that he did have suicidal thoughts, and he didn't have them before or after he was on the medication. An example would be, he would be driving down the road and have a sudden urge to drive his car into a tree or off a bridge.... fortunately he never acted on the impulses! (This was the brother of my friend, so I don't know him that well, but my friend told me all about it!) He got off of it and recommended that no one else take it either, after what he went through....
Re: I'm getting Accutane,
|Originally Posted by girl_geek|
|I only know one person who took Accutane (for cystic acne) and he said that he did have suicidal thoughts, and he didn't have them before or after he was on the medication. An example would be, he would be driving down the road and have a sudden urge to drive his car into a tree or off a bridge.... fortunately he never acted on the impulses! (This was the brother of my friend, so I don't know him that well, but my friend told me all about it!) He got off of it and recommended that no one else take it either, after what he went through....|
|Originally Posted by bebedee|
|accutane is a bad thing to go on... it helps to clear acne in a way but it dries it from the inside out thats how it works... so basically your drying the insides of you... your better off finding a skin care product line that will work for you....|
Re: I'm getting Accutane,I am just starting on accutane and was wondering does it just clear up cysts or does it help with enlarged pores and skin tone in general? I am willing to put up with the side effects if it gives me good skin but my skin looks awful (enlarged pores and uneven skin tone) as well as acne cysts.
I went through two courses: a six-month cycle in undergrad, and then an eight-month cycle about three years later. The first round I was on Accutane, the second round I was on the generic version. Both times, I had monthly cholesterol checks and liver panels done before I could refill my prescription. My triglycerides and cholesterol were both very high during treatment as a result of the accutane. Your doctor should tell you about that possibility.
I had no serious adverse side effects...just the typical super-dryness-related side effects that you should expect - flaking skin, cracked lips, cracked skin around the nose/nostrils....Aquaphor will be your best friend.
I was very red and peeling from months 2-5 of the first course...it's as if you had a really bad sun burn, and wheat-germ sized flakes of skin just kept falling/flaking off. This is something to do when you don't really have to be in public too much, FYI. But by the 6th month by skin was clear, and it stayed that way for a few years.
I still have very oily skin, but any acne I have now is really more stress related than anything else. Back when I needed the accutane, my skin was constantly on crazy oil-producing overload. I don't know what I would have done without accutane.
And I guess the very last thing, and I'm sure your doctor's also told you - do not, do NOT get pregnant. Seriously - just abstain for six months, or be creative, whatever, just do not be any possible position (no pun intended) where you can even remotely get pregnant.
On my end, Accutane saved my sanity and gave me my social life back...I hear stories about depression as a side effect, but for me it was quite the opposite...I was so happy that my skin was clearing up. I looked like I had the plague for a few months, but I knew that that was just part of the process. I had tried every product and medication available at the time, and nothing worked. Good luck with your decision!